Vitamins and acne — The Bump
Trying to Get Pregnant

Vitamins and acne

I started taking prenatal vitamins about 3 months ago when we started TTC. I have had some acne problems in the past on and off. When I stopped taking my BC 3 months ago my skin completely cleared up so I thought the BC was probably causing my little acne problem. I had clear skin for about 3 weeks and then I started getting painful acne and it has gotten worse and worse as time goes on like acne I've never experienced before. My face is covered, it's really painful and I could really just cry when I look in the mirror. I've done some research online and it seems that other women have had the same problem. I take the One A Day prenatal vitamins that is a 2 pill set (one pill being DHA). I was wondering if anyone knew more about this. Is it the DHA or just the vitamin in general? I am not pregnant yet so I don't think it's hormone related to pregnancy. Also, I called my doctor and explained all this and the only answer I got was that he doesn't think it's the vitamins and to not use salicylic acid to cure the acne. But I am convienced it has something to do with the vitamins. Anyone have vitamin recommendations or know of an alternative for the DHA pill?
Baby Birthday Ticker Ticker

Re: Vitamins and acne

  • MrsE05MrsE05 member
    Third Anniversary Photogenic
    I'm sorry I don't have any advice.  I will say that either getting off BC or the vitamins also caused some acne.  I have never had a problem until now.  Mine doesn't sound as bad as what you are describing but I can't help but think that it's caused by one of those things.  I'm leaning more towards getting off BC, not sure though.  I'll be reading the responses, maybe someone here has some good advice.  They usually do!  Good luck!
    [IMG]http://i47.tinypic.com/349bdzn.jpg[/IMG][IMG]http://i48.tinypic.com/fkutlc.png[/IMG]
  • If you think it's the DHA pill, then stop taking it for a while and see if your skin starts to clear up.

     

    Why did your doctor say not to use salicylic acid?  I've read that it's not recommended during pregnancy, but it should be fine to use it until you get your BFP.

    Married 4/25/2009 - TTC #1 since 5/2011 Posting and You

    [img]http://i71.photobucket.com/albums/i158/rabidpatamon/alanme2.png[/img]

    [img]http://www.fertilityfriend.com/ticker/2969ec/ttc.png[/img]
  • Before taking the One a Day prenatals (same as you), I took a fish oil pill, that actually has more DHA and EPA than the One A Day, and the regular women's One A Day and didn't have any problems.

    However, I do use the AcneFree face wash system and it keeps my face completely blemish free.

    Hopefully you can find the cause.

    imageimageimage
    Baby Birthday Ticker Ticker
  • I've heard rubbing the affected area with vinegar (regular, apple cider, etc.) can help reduce acne. Soak cotton ball, apply to affected area.

     

    That should be safe to use while pg, right?

    Baby Birthday Ticker Ticker
    CafeMom Tickers
  • Here's a video -- says that vinegar is similar to glycolic acid. Says to put it on and wash it off after 10 min. Can help clear up existing and prevent new breakouts.

    http://www.youtube.com/watch?v=upk3hnnEKxE 

    Baby Birthday Ticker Ticker
    CafeMom Tickers
  • I know a side effect of the BCP is that it clears up acne generally.  My bet is that your discontinuing BCP has caused acne to flare up.

    Vitamins don't cause acne as far as I know.  Don't know about DHA.

    Maybe a trip to a dermatologist is in order if normal face washes don't clear it up?  

    [url=http://www.fertilityfriend.com/home/36023a]My Chart[/url]
    [url=http://www.fertilityfriend.com/home/36023a]
    [img]http://www.fertilityfriend.com/ticker/36023a/ttc.png[/img]
    [/url]
  • image Thankful1000:

    I know a side effect of the BCP is that it clears up acne generally.  My bet is that your discontinuing BCP has caused acne to flare up.

    Vitamins don't cause acne as far as I know.  Don't know about DHA.

    Maybe a trip to a dermatologist is in order if normal face washes don't clear it up?  

     

    I agree with all of this.  They say it can take a year for your body to adjust to being off bcp so the acne not starting for a month isn't a huge surprise.  If you want to try other pnvs go ahead but I'd think visit a dermatologist to get some answers. 

    [url=http://www.fertilityfriend.com/home/2fc420]
    [img]http://www.fertilityfriend.com/ticker/2fc420/ttc.png[/img]
    [/url]
This discussion has been closed.
Choose Another Board
Search Boards